rlbrussell

IVIG

10 posts in this topic

I finish my first round of IVIG tomorrow. So far things are going well except that I have a persistent headache. Anyone else experience this?


Rosa

Diffuse Sclero

dx Jan 2006

Share this post


Link to post
Share on other sites

Rosa,

Yes - I use to get them on the last day of the infusion or the day after. Tylenol and bed rest would help get rid of it. It's a normal side effect apparently. Mention it to the nurse tomorrow. She might be able to pre-medicate to prevent it from reoccurring. I hope it doesn't last long and that you get the IVIg benefit quickly.

 

Big Hug,


Janey Willis

ISN Support Specialist

(Retired) ISN Assistant Webmaster

(Retired) ISN News Director

(Retired) ISN Technical Writer for Training Manuals

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thanks Janey. We hope to see a benefit for the IVIG soon. If this doesn't help me get stablized again then we are looking into stem cell transplants.


Rosa

Diffuse Sclero

dx Jan 2006

Share this post


Link to post
Share on other sites

Could someone please tell me what IVIG is, and what is it used for?

 

Many thanks

Celia :unsure:

Share this post


Link to post
Share on other sites

IVIg is IntraVenous Immunoglobulin. This link will fill you in on the treatment.

 

IVIg is a blood product extracted from plasma of about 20,000 donors. It contains the pooled human immunoglobulin Type G which are antibodies of the immune system. It is used to treat immune deficiencies and autoimmune and inflammatory diseases.


Warm wishes,

Jefa

 

Carrie Maddoux

(Retired)ISN Sclero Forums Support Specialist

(Retired)ISN Sclero Forums UK Chat Host

International Scleroderma Network (ISN)

Share this post


Link to post
Share on other sites

Thanks for the link and quick response Jefa, it is most appreciated.

 

Take care

Celia

Share this post


Link to post
Share on other sites

Hi Rosa,

 

Hope you have good results with the IVIG . I may be having treatments in the future as this was what I was proposed with by my neurologist and I am headed to Houston in a couple of weeks for a muscle and nerve biopsy. I have progressing neuropathy. Let us know how it works. Sorry to hear of headaches and I hope they get better. Susie54

Share this post


Link to post
Share on other sites

For my IVIG weeks, I make sure and drink plenty of water before and during the infusion, I take my Tylenol before and during the infusion, and I make sure to get up and move around (with IV pole in tow) a couple times during the process. Moving around keeps me less stiff and keeps circulation going.

 

I rarely have headaches - but if I have a cold or don't feel well in general, I make sure and take the benedryl they offer as preventative.

 

I hope you find a strategy that works for you, and I hope the IVIG does you good.

 

My schedule has been 1 week IVIG (5 hours at clinic) then 3 weeks off. I feel the effects the most during the second week off.

 

I was lucky and started feeling the benefit after the first treatment week. However, it seems everyone is different.

 

-RTS

Share this post


Link to post
Share on other sites

I am going to try to move around more today and drink more water. Thanks for the advice. There are so many people in here getting different kinds of infusions. I have my computer to keep me occupied but most everyone looks pretty bored.


Rosa

Diffuse Sclero

dx Jan 2006

Share this post


Link to post
Share on other sites

I too am starting my IVIG up again next week. I did this back in April, May and June and I did all of the pre-meds. Even with them I would also get a headache and some nausea. They are really good as soon as it happens to get an order from the doctor to combat either symptom. My IVIG takes from 8:30 to 5:00/5:30 for 3 days each month. I didn't see the results or realize the results until about July and then realized that the pain I had was better. Now it's November and the pain in my legs is terrible so I'm hoping that these treatments (Nov and Dec) will work again. I do know that it brought my CPK numbers from being off the charts to completely normal. Now that it's been since June that I had them my CPK numbers went back up so now we'll see if it works again. I wish you all the luck and I hope that you have really good results. Please don't hesitate to ask your nurse for something for the headache or any other symptom that arises.

 

Warm hugs,

 

Peggy

Share this post


Link to post
Share on other sites

Create an account or sign in to comment

You need to be a member in order to leave a comment

Create an account

Sign up for a new account in our community. It's easy!


Register a new account

Sign in

Already have an account? Sign in here.


Sign In Now